Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Skin darkening, pigmentation on stopping usage of melacare cream. Remedies to overcome this?

Hai doc, I m using melacare for more than 2 years if i stop using some dark pigmentations are coming to my face and my face become very dark what i will do.someone is saying that using of melacare will cause skin cancer what i will do?.I m 22 yrs old.If i stop using it my skin is becoming very very dark and i cant go out .doc pls suggest m some remedies or medicin to overcome it.
Asked On : Sun, 18 Nov 2012
Answers:  2 Views:  1825
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Firstly over the counter use of melacare should always be avoided as it contains hydroquinone, steroid and tretinoin and long term use can lead to dry, thin ,irritated skin with visible blood vessels. As you have used it for such a prolonged period, abrupt stoppage can lead to rebound hyperpigmentation. So what you need to do is to taper down its use. Start using a mild face wash along with a sunscreen and a moisturiser with vitamin E and vitamin C. Consult a dermatologist too so that after proper skin analysis further treatment can be advised. Take care.
Answered: Mon, 19 Nov 2012
I find this answer helpful
General & Family Physician Dr. Lt Cdr ASN Bhushan's  Response
Dear Concerned.,
Thanks for writing to us.
Melacare cream is usually not prescribed by any doctor as it may initially reduce the melanosis/darkened skin , the rebound effects of stoppage and its bad reactions to sunlight and after effects make it a bad choice.
kindly refrain from using the Melacare Cream.
Do not expose your skin to Sunlight//cover yourself before going out.
Use Cold water wash to face and mop your face with soft tissue as the Tretinoin in Melacare would have pealed the upper layers of the skin.
You may use only Cream of Lotio calamine for soothening of skin and some moisturisers.
Kindly consult a Dermatologist for further management.
Wishing you all the very best.,
Dr Lt Cdr ASN Bhushan.
Answered: Mon, 19 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor